To read the full version of this content please select one of the options below:

Cross-kink multi-soliton solutions for the (3+1)-D Jimbo-Miwa equation

Zhenhui Xu (Applied Technology College, Southwest University of Science and Technology, Mianyang, P.R. China)
Hanlin Chen (School of Science, Southwest University of Science and Technology, Mianyang, P.R. China)

International Journal of Numerical Methods for Heat & Fluid Flow

ISSN: 0961-5539

Article publication date: 5 January 2015

Abstract

Purpose

The purpose of this paper is to reveal the dynamical behavior of higher dimensional nonlinear wave by searching for the multi-wave solutions to the (3+1)-D Jimbo-Miwa equation.

Design/methodology/approach

The authors apply bilinear form and extended homoclinic test approach to the (3+1)-D Jimbo-Miwa equation.

Findings

In this paper, by using bilinear form and extended homoclinic test approach, the authors obtain new cross-kink multi-soliton solutions of the (3+1)-dimensional Jimbo-Miwa equation, including the periodic breathertype of kink three-soliton solutions, the cross-kink four-soliton solutions, the doubly periodic breather-type of soliton solutions and the doubly periodic breather-type of cross-kink two-soliton solutions. It is shown that the extended homoclinic test approach, with the help of symbolic computation, provides an effective and powerful mathematical tool for solving higher dimensional nonlinear evolution equations in mathematical physics.

Research limitations/implications

The research manifests that the structures of the solution to higher dimensional nonlinear equations are diversified and complicated.

Originality/value

The methods used in this paper can be widely applied to the research of spatial and temporal characteristics of nonlinear equations in physics and engineering technology. These methods are also conducive for people to know objective laws and grasp the essential features of the development of the world.

Keywords

Acknowledgements

This work was supported by the Chinese Natural Science Foundation Grant Nos 11061028, 10971169. Sichuan Educational Science Foundation Grant No. 09zc008.

Citation

Xu, Z. and Chen, H. (2015), "Cross-kink multi-soliton solutions for the (3+1)-D Jimbo-Miwa equation", International Journal of Numerical Methods for Heat & Fluid Flow, Vol. 25 No. 1, pp. 19-24. https://doi.org/10.1108/HFF-04-2013-0106

Publisher

:

Emerald Group Publishing Limited

Copyright © 2015, Emerald Group Publishing Limited